Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 13, 2019, 3:51 AM CDT for Burnet County, Llano County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2019, 3:51 AM CDT (08:51 UTC)
- Expired
- Mar 13, 2019, 4:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Burnet County, TX, Llano County, TX
The radar
The Ft Hood radar (KGRK), 105 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 402 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
477
WUUS54 KEWX 130851
SVREWX
TXC053-299-130945-
/O.NEW.KEWX.SV.W.0003.190313T0851Z-190313T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
351 AM CDT WED MAR 13 2019
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Llano County in south central Texas...
Northwestern Burnet County in south central Texas...
* Until 445 AM CDT
* At 350 AM CDT, a severe thunderstorm was located near Art, or 12
miles east of Mason, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Burnet, Marble Falls, Kingsland, Llano, Buchanan Dam, Gainesville,
Granite Shoals, Buchanan Lake Village, Highland Haven, Castell,
Field Creek, Inks Lake State Park, Lone Grove, Bluffton, Valley
Spring, Lake Victor, Baby Head, Stolz, Longhorn Cavern State Park,
and Oxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 3059 9810 3059 9896 3090 9896 3092 9884
3092 9842 3094 9841 3095 9845 3097 9845
3098 9844 3100 9845 3103 9831 3103 9817
TIME...MOT...LOC 0850Z 259DEG 41KT 3079 9903
HAIL...<.75IN
WIND...60MPH
$$
BF3 follow-up statements
179
WWUS54 KEWX 130911
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
411 AM CDT WED MAR 13 2019
TXC053-130920-
/O.CAN.KEWX.SV.W.0003.000000T0000Z-190313T0945Z/
Burnet TX-
411 AM CDT WED MAR 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BURNET COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3088 9846 3086 9842 3083 9842 3084 9839
3083 9838 3079 9843 3075 9843 3074 9837
3070 9842 3068 9840 3067 9844 3064 9842
3059 9841 3059 9896 3090 9896 3092 9884
3092 9845
TIME...MOT...LOC 0910Z 259DEG 41KT 3083 9876
$$
TXC299-130945-
/O.CON.KEWX.SV.W.0003.000000T0000Z-190313T0945Z/
Llano TX-
411 AM CDT WED MAR 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR LLANO COUNTY...
At 410 AM CDT, a severe thunderstorm was located near Valley Spring,
or 7 miles northwest of Llano, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kingsland, Llano, Buchanan Dam, Gainesville, Buchanan Lake Village,
Castell, Field Creek, Lone Grove, Bluffton, Valley Spring, Baby Head,
Stolz, Oxford, Tow, Inks Lake State Park, and Sunrise Beach Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3088 9846 3086 9842 3083 9842 3084 9839
3083 9838 3079 9843 3075 9843 3074 9837
3070 9842 3068 9840 3067 9844 3064 9842
3059 9841 3059 9896 3090 9896 3092 9884
3092 9845
TIME...MOT...LOC 0910Z 259DEG 41KT 3083 9876
HAIL...<.75IN
WIND...60MPH
$$
BF648
WWUS54 KEWX 130930
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
430 AM CDT WED MAR 13 2019
TXC299-130945-
/O.CON.KEWX.SV.W.0003.000000T0000Z-190313T0945Z/
Llano TX-
430 AM CDT WED MAR 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR LLANO COUNTY...
At 430 AM CDT, a severe thunderstorm was located over Tow, or near
Buchanan Dam, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kingsland, Llano, Buchanan Dam, Gainesville, Buchanan Lake Village,
Castell, Field Creek, Lone Grove, Bluffton, Valley Spring, Baby Head,
Stolz, Oxford, Tow, Inks Lake State Park and Sunrise Beach Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3088 9846 3086 9842 3083 9842 3084 9839
3083 9838 3079 9843 3075 9843 3074 9837
3070 9842 3068 9840 3067 9844 3064 9842
3059 9841 3059 9896 3090 9896 3092 9884
3092 9845
TIME...MOT...LOC 0930Z 259DEG 41KT 3087 9849
HAIL...<.75IN
WIND...60MPH
$$
BF969
WWUS54 KEWX 130944
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
444 AM CDT WED MAR 13 2019
TXC299-130954-
/O.EXP.KEWX.SV.W.0003.000000T0000Z-190313T0945Z/
Llano TX-
444 AM CDT WED MAR 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR LLANO COUNTY WILL EXPIRE AT
445 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3088 9846 3086 9842 3083 9842 3084 9839
3083 9838 3079 9843 3075 9843 3074 9837
3070 9842 3068 9840 3067 9844 3064 9842
3059 9841 3059 9896 3090 9896 3092 9884
3092 9845
TIME...MOT...LOC 0944Z 259DEG 41KT 3090 9832
$$
BFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 3:42 AM CDT, 9 minutes earlier.
Area forecast discussion, Mar 13, 3:42 AM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 342 AM CDT Wed Mar 13 2019 .SHORT TERM (Today through Thursday)... Quick discussion about the super short term: The line of thunderstorms currently extends from Rocksprings southwest to near Brackettville. The primary threat with the line is shifting towards more of a wind threat. Del Rio saw a 49 mph wind gust as the line moved through and there have been indications from radar of higher wind speeds prompting severe thunderstorm warnings. Based on SPC mesoanalysis there does still appear to be a small window where a tornado could possibly form along the line of storms. There have been intermittent notches in the line showing brief rotation, but these have been mostly fleeting. Because of this the Tornado Watch continues for Edwards, Real, and Kinney Counties. The strength of the line has ebbed and flowed and is currently strengthening again just north of the area near Junction. The wind threat should continue as the line moves east, but as it arrives along the I-35 corridor between 7am and 9am the line should begin to weaken. By mid morning the line should be a broken line of showers and thunderstorms will continue to head east and be out of our area by 1pm. Ahead of the front winds have been gusty across much of the area. Winds in Fredericksburg and San Antonio are currently gusting above 35 mph. Because of this a Wind Advisory in effect. This higher winds is partially due to an upper level jet streak moving over South Central Texas at the base of the deepening trough. Through the day today that trough of low pressure should lift into the Central Plains, but winds could continue to be gusty at times, especially across the Edwards Plateau through the afternoon. Indications are that the winds should stay just below Wind Advisory Criteria for the afternoon hours. With windy conditions behind the front and drier air working in the relative humidity and wind criteria for near critical fire weather will be met, but the decent rains (1/3 to 1/2 inch) across the Edwards Plateau this morning should reduce fire weather concerns. Skies will clear this afternoon as temperatures warm into the mid 70s to low 80s. Late tonight and early tomorrow morning a secondary cold front will push through the state. A few showers will be possible along the Coastal Plains ahead of the front. The notable thing about the front will be that cooler air will filter in behind it. Highs on Thursday will only top out in the upper 60s and lower 70s, around seasonal normals for this time of year. && .LONG TERM (Thursday Night through Tuesday)... The extended forecast is rather benign, and looks to be a quieter weather period than the last few weeks. Surface high pressure will build in Thursday afternoon behind the front and aid in the cooler temperatures through Monday. Highs on Friday through Sunday will dip below normal reaching only the upper 50s and lower 60s. Winter is not wanting to let go of South Central Texas just yet. Overnight lows for most will drop into the 40s but some parts of the Hill Country could see mid to upper 30s, with Saturday morning being the coldest morning. The High shifts from the Central Plains to the Ohio Valley Sunday shifting our winds from more northerly to east and northeasterly. The upper level pattern will generally be zonal through the end of the week, the weekend, and into early next week. A few embedded shortwaves will move through the flow, but due to the surface high pressure and dry low to mid levels (850mb) our forecast is precipitation free through the middle of next week. By Monday temperatures will begin a slow climb through the mid and upper 60s to be back in the 70s around seasonal norms. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 78 52 70 43 58 / 80 10 0 0 0 Austin Bergstrom Intl Airport 77 51 71 43 58 / 80 10 0 0 0 New Braunfels Muni Airport 79 51 71 43 59 / 60 10 0 0 0 Burnet Muni Airport 75 48 66 40 56 / 60 0 0 0 0 Del Rio Intl Airport 80 51 72 45 62 / 0 0 0 0 0 Georgetown Muni Airport 76 49 68 40 56 / 80 - 0 0 0 Hondo Muni Airport 80 50 75 45 62 / 30 0 0 0 0 San Marcos Muni Airport 78 51 71 42 59 / 70 10 0 0 0 La Grange - Fayette Regional 77 55 71 44 59 / 70 30 20 0 0 San Antonio Intl Airport 79 52 73 45 60 / 50 10 0 0 0 Stinson Muni Airport 80 54 74 47 61 / 50 10 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 AM CDT this morning for Bandera-Bastrop-Bexar- Blanco-Burnet-Caldwell-Comal-De Witt-Edwards-Fayette-Gillespie- Gonzales-Guadalupe-Hays-Kendall-Kerr-Kinney-Lavaca-Lee-Llano-Medina- Real-Travis-Uvalde-Val Verde-Williamson. && Aviation...Huffman Short-Term/Long-Term...Treadway Warning Forecaster...05
Hazardous weather outlook, Mar 12, 11:11 AM CDT, 16 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1111 AM CDT Tue Mar 12 2019 TXZ171>173-183>194-202>209-217>225-228-131615- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1111 AM CDT Tue Mar 12 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. A potent storm system will arrive tonight and lead to the possibility of strong to severe storms for much of the area. Isolated storms will initially develop across the Rio Grande Plains with the risk of large hail, damaging winds, and an isolated tornado. These storms will quickly form a line and march eastward. As the squall line moves across the Hill Country towards the Interstate 35 corridor the main threats will become damaging straight line winds with the threat of an isolated tornado remaining. The line of storms will generally weaken as it moves east of the Interstate 35 corridor. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday morning the line of storms should be approaching the Interstate 35 corridor. The main threats with the strong to severe storms by that point will be damaging straight line winds, heavy rainfall, and lightning. There is also a small threat for an isolated tornado. The squall line should weaken along and east of Interstate 35 and be east out of the area by Noon Wednesday. Behind the front winds will be gusty out of the Southwest with sustained winds of 15 to 20 mph are expected Wednesday afternoon with some gusts as high as 30 to 35 mph. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to send in reports Tuesday night and Wednesday morning via the phone or social media.
In the hours before
Special weather statement, Mar 13, 1:32 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
132 AM CDT WED MAR 13 2019
TXZ183-184-202-130730-
Kinney TX-Val Verde TX-Edwards TX-
132 AM CDT WED MAR 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KINNEY...WESTERN
EDWARDS AND VAL VERDE COUNTIES UNTIL 230 AM CDT...
At 132 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northeast of Juno to 7 miles west of
Box Canyon. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Del Rio, Comstock, Juno, Loma Alta, Lake View, Amistad Recreation
Area - Diablo East, Amistad Acres, Laughlin AFB, Amistad Recreation
Area - Long Point, Carta Valley, Cienegas Terrace, Amistad Village,
Amistad Recreation Area - Governors Landing, Amistad Recreation Area
- Black Brush Point, Seminole Canyon State Park, Amanda, Box Canyon,
Val Verde Park, Amistad Recreation Area - San Pedro Canyon and
Amistad Recreation Area - Rough Canyon.
A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.
LAT...LON 3029 10124 3029 10018 2933 10064 2933 10094
2936 10098 2946 10106 2947 10115 2952 10118
2953 10126 2958 10124 2963 10126 2962 10128
2958 10128 2958 10131 2965 10130 2967 10135
TIME...MOT...LOC 0632Z 271DEG 35KT 3027 10097 2949 10127
CPSpecial weather statement, Mar 13, 2:30 AM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
230 AM CDT WED MAR 13 2019
TXZ183>188-202-203-130815-
Uvalde TX-Gillespie TX-Kerr TX-Kinney TX-Val Verde TX-Edwards TX-
Real TX-Bandera TX-
230 AM CDT WED MAR 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA...
NORTHWESTERN KERR...KINNEY...WESTERN UVALDE...NORTHWESTERN
GILLESPIE...EDWARDS...SOUTHEASTERN VAL VERDE AND REAL COUNTIES UNTIL
315 AM CDT...
At 229 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles north of Rocksprings to 6 miles south
of Laughlin AFB. Movement was east at 55 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Del Rio, Brackettville, Rocksprings, Leakey, Vanderpool, Camp Wood,
Laguna, Barksdale, Tuff, Concan, Vance, Kerr Wildlife Management
Area, Laughlin AFB, Cline, Anacacho, Reagan Wells, Alamo Village,
Blewett, Rio Frio, and Harper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.
LAT...LON 3045 9916 2918 9986 2920 10077 2926 10081
2928 10088 3029 10034 3029 9930 3044 9930
TIME...MOT...LOC 0729Z 266DEG 46KT 3028 10028 2927 10082
BFSpecial weather statement, Mar 13, 3:46 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
346 AM CDT WED MAR 13 2019
TXZ185-202-203-217-218-130930-
Maverick TX-Uvalde TX-Kinney TX-Real TX-Zavala TX-
346 AM CDT WED MAR 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KINNEY...NORTHERN
MAVERICK...UVALDE...NORTHWESTERN ZAVALA...AND SOUTHERN REAL COUNTIES
UNTIL 430 AM CDT...
At 346 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Camp Wood to near Dabney to Radar Base.
Movement was east at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Uvalde, Camp Wood, Laguna, Blewett, Paloma, Rio Frio, Concan,
Darling, Washer, Uvalde Estates, Montell, Dabney, Cline, Garner State
Park, Reagan Wells, Radar Base, Knippa, Siesta Acres, and Elm Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
A Tornado Watch remains in effect until 500 AM CDT for south central
Texas.
LAT...LON 2877 10053 2889 10059 2915 10023 2962 10006
2963 10001 2968 10002 2966 9960 2963 9960
2963 9954 2906 9974 2868 10027
TIME...MOT...LOC 0846Z 282DEG 19KT 2960 9999 2914 10016 2885 10055
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 11:57 PM CDT | Wind Advisory | EWX | Bandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 20 more | 8 hr |
| Mar 13, 12:12 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 63 min |
| Mar 13, 1:32 AM CDT | Special Weather Statement | EWX | Val Verde | 58 min |
| Mar 13, 2:30 AM CDT | Special Weather Statement | EWX | Edwards, Kinney, Real, Uvalde | 45 min |
| Mar 13, 2:44 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 61 min |
| Mar 13, 3:46 AM CDT | Special Weather Statement | EWX | Maverick, Uvalde | 44 min |
| Mar 13, 4:08 AM CDT | Special Weather Statement | EWX | Gillespie | 22 min |
| Mar 13, 4:50 AM CDT | Special Weather Statement | EWX | Bandera, Gillespie | 40 min |
| Mar 13, 5:18 AM CDT | Special Weather Statement | EWX | Blanco, Burnet, Kendall | 57 min |
| Mar 13, 6:20 AM CDT | Special Weather Statement | EWX | Williamson | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.